Alert archive / Ohio / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 187, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 18, 2019, 4:59 PM EDT for 4 counties in Ohio. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2019, 4:59 PM EDT (20:59 UTC)
- Expired
- Aug 18, 2019, 5:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Ashland County, OH, Holmes County, OH, Medina County, OH, Wayne County, OH
The radar
The Cleveland radar (KCLE), 83 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 5:08 PM EDT | TSTM WND DMG | 1 Wsw Perrysville, OH | TREE DOWN. |
| Aug 18, 5:09 PM EDT | TSTM WND DMG | 4 Ne Perrysville, OH | MULTIPLES TREES AND POWER LINES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 18, 3:24 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.0 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 566 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1315 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted.
237
WUUS51 KCLE 182059
SVRCLE
OHC005-075-103-169-182145-
/O.NEW.KCLE.SV.W.0187.190818T2059Z-190818T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
459 PM EDT Sun Aug 18 2019
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Southern Medina County in northeastern Ohio...
Ashland County in north central Ohio...
Western Wayne County in northeastern Ohio...
Northwestern Holmes County in northeastern Ohio...
* Until 545 PM EDT.
* At 459 PM EDT, severe thunderstorms were located along a line
extending from near Polk to near Loudonville, moving northeast at
20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
* Locations impacted include...
Wooster, Ashland, Lodi, Loudonville, Creston, West Salem,
Hayesville, Polk, Sullivan, Seville, Westfield Center, Perrysville,
Jeromesville, Gloria Glens Park, Burbank, Congress, Rowsburg,
Mohicanville, Nankin and Reedsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4074 8234 4106 8227 4107 8214 4106 8178
4056 8216 4056 8217 4057 8218 4056 8227
4056 8229 4055 8231 4056 8233
TIME...MOT...LOC 2059Z 217DEG 18KT 4091 8216 4066 8229
HAIL...1.00IN
WIND...60MPH
$$
Jamison2 follow-up statements
351
WWUS51 KCLE 182119
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
519 PM EDT Sun Aug 18 2019
OHC005-075-103-169-182145-
/O.CON.KCLE.SV.W.0187.000000T0000Z-190818T2145Z/
Medina OH-Ashland OH-Wayne OH-Holmes OH-
519 PM EDT Sun Aug 18 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHERN MEDINA...EASTERN ASHLAND...WESTERN WAYNE AND
NORTHWESTERN HOLMES COUNTIES...
At 518 PM EDT, severe thunderstorms were located along a line
extending from near Loudonville to northern Wayne County around
Congress, moving east northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Public.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
Locations impacted include...
Wooster, Lodi, Loudonville, Creston, West Salem, Hayesville, Polk,
Seville, Westfield Center, Jeromesville, Gloria Glens Park, Burbank,
Congress, Rowsburg, Mohicanville and Reedsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4076 8226 4107 8217 4107 8214 4106 8178
4056 8217 4057 8218 4062 8226
TIME...MOT...LOC 2118Z 245DEG 25KT 4096 8201 4072 8213
HAIL...1.00IN
WIND...60MPH
$$
Jamison928
WWUS51 KCLE 182127
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
527 PM EDT Sun Aug 18 2019
OHC005-075-182136-
/O.CAN.KCLE.SV.W.0187.000000T0000Z-190818T2145Z/
Ashland OH-Holmes OH-
527 PM EDT Sun Aug 18 2019
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ASHLAND AND
NORTHWESTERN HOLMES COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has
weakened. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
north central and northeastern Ohio.
LAT...LON 4097 8213 4099 8213 4100 8214 4107 8207
4106 8179 4105 8178 4091 8190
TIME...MOT...LOC 2126Z 214DEG 61KT 4105 8188
$$
OHC103-169-182145-
/O.CON.KCLE.SV.W.0187.000000T0000Z-190818T2145Z/
Medina OH-Wayne OH-
527 PM EDT Sun Aug 18 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHERN MEDINA AND NORTHWESTERN WAYNE COUNTIES...
At 526 PM EDT, a severe thunderstorm was located over Chippewa Lake,
or near Medina, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Public.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
Locations impacted include...
Lodi, Creston, West Salem, Seville, Westfield Center, Gloria Glens
Park and Burbank.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4097 8213 4099 8213 4100 8214 4107 8207
4106 8179 4105 8178 4091 8190
TIME...MOT...LOC 2126Z 214DEG 61KT 4105 8188
HAIL...1.00IN
WIND...60MPH
$$
JamisonWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 4:42 PM EDT, 17 minutes earlier.
Area forecast discussion, Aug 18, 4:42 PM EDT, 17 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 442 PM EDT Sun Aug 18 2019 .SYNOPSIS... A stationary front will remain west to east across the region over the next several days. A series of weak troughs will move along the front bringing on and off chances for storms through the middle of this week. The front will move southeast through the area Wednesday night. A cooler and drier weather pattern will follow for the end of the week as high pressure builds across the region. && .NEAR TERM /THROUGH MONDAY NIGHT/... Convection beginning to impact the area this afternoon, a few hours ahead of schedule as noted in the previous discussion. The environment remains a bit marginal, with the better storms west near a corridor of good mid level lapse rates and effective bulk shear values of 30-35 kts. More storms continue to fire off an outflow boundary across northeast Ohio. Shear will be increasing a bit into this evening, although it remains to be seen if this convection will work over the moderate instability across the area this afternoon. Even more uncertainty lies with upstream convection potentially developing and moving into the area after 00Z, as the bulk of the hi-res guidance suggests. Have hedged with lingering chance pops through the evening into the overnight. Any precip will quickly diminish after midnight. The synoptic cold front will settle south into the area on Monday. Depending on the amount of destabilization south of the boundary, more showers and a few storms may develop as the day progresses. Right now, have slight chance pops moving to chance pops during the afternoon across portions of the area. The front will remain anchored across the northern part of the area Monday night, with pops generally diminishing through the night with the loss of daytime heating. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... The synoptic boundary will linger over the northern part of the area Tuesday into Wednesday. This may promote diurnally induced convection Tuesday and again Wednesday, with better, more organized convection limited to any upstream MCS activity that may sneak into the area. Have held with chance pops for now. A stronger shortwave will move through the area Wednesday into Wednesday night, which will push the front south through the area, bringing a demise to local precipitation chances Wednesday night. Above normal temps and humid conditions will persist until the front moves through. && .LONG TERM /THURSDAY THROUGH SUNDAY/... A quiet, cooler pattern emerges by Thursday as high pressure drifts east across the Great Lakes region. Seasonably cooler temperatures in the mid to upper 70s Thursday and Friday will recover into the low/mid 80s by the end of the weekend. Dry conditions will prevail until at least Sunday, as some moisture return into the area may bring scattered shower/thunderstorm activity on Sunday. && .AVIATION /18Z Sunday THROUGH Friday/... Low confidence TAF with respect to TSRA potential this evening. Aside from TSRA near KTOL at the onset of the period, best chances for TSRA will be between 00Z and 05Z from west to east across the area this evening. Given low confidence in model solutions, have only mentioned TSRA in PROB30/TEMPO until development becomes clearer. Outside of TSRA, mainly VFR conditions expected, although some lowering ceilings to MVFR possible at the end of the period as a cold front sinks south into the area. Some gusts to 20 kts are possible this afternoon out of the southwest. Winds will remain south to southwest, becoming more west/northwest as the cold front moves through at the end of the period. OUTLOOK...Intervals of non-VFR possible primarily with thunderstorms possible Monday and again on Wednesday. && .MARINE... A relatively quiet period on the lake this week, as a frontal boundary will meander near the lake through Wednesday. This will keep winds variable over the lake through Wednesday until a cold front pushes south of the lake. This will bring northerly winds to the lake until the end of the week as high pressure drifts across the region. Winds will swing around to the south as the high pushes into New England this weekend. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Greenawalt NEAR TERM...Greenawalt SHORT TERM...Greenawalt LONG TERM...Greenawalt AVIATION...Greenawalt MARINE...Greenawalt
Hazardous weather outlook, Aug 18, 4:48 PM EDT, 11 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 448 PM EDT Sun Aug 18 2019 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-192100- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 448 PM EDT Sun Aug 18 2019 ...SEVERE THUNDERSTORM WATCH 599 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. LEZ061-192100- Lake Erie open waters from Ripley to Buffalo NY- 448 PM EDT Sun Aug 18 2019 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 18, 1:18 PM EDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
118 PM EDT SUN AUG 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 AM MARINE TSTM WIND 1 N FAIRPORT HARBOR 41.76N 81.27W
08/18/2019 M39 MPH LEZ147 OH OTHER FEDERAL
CORRECTS EVENT TYPE FOR PREVIOUS TSTM WND
GST REPORT FROM 1 N FAIRPORT HARBOR.
&&Local storm report, Aug 18, 1:19 PM EDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
119 PM EDT SUN AUG 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 AM MARINE TSTM WIND 3 NE AVONIA 42.08N 80.24W
08/18/2019 M41 MPH LEZ149 PA OFFICIAL NWS OBS
CORRECTS EVENT TYPE FOR PREVIOUS TSTM WND
GST REPORT FROM 3 NE AVONIA.
&&Local storm report, Aug 18, 1:36 PM EDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
136 PM EDT SUN AUG 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM TSTM WND DMG 4 W TIFFIN 41.12N 83.26W
08/18/2019 SENECA OH PUBLIC
TREE DOWN ACROSS WIRES. TIME ESTIMATED FROM
RADAR.
&&Local storm report, Aug 18, 2:22 PM EDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
222 PM EDT SUN AUG 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM HAIL 1 E HOLLAND 41.62N 83.69W
08/18/2019 E1.00 INCH LUCAS OH TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL.
&&Local storm report, Aug 18, 3:43 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
343 PM EDT SUN AUG 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM MARINE TSTM WIND 2 N LORAIN 41.47N 82.19W
08/18/2019 M46 MPH LEZ145 OH C-MAN STATION
&&Special weather statement, Aug 18, 3:48 PM EDT, 1 hour 11 minutes before
Special Weather Statement National Weather Service Cleveland OH 348 PM EDT Sun Aug 18 2019 OHZ003-006-182015- Wood-Lucas- 348 PM EDT Sun Aug 18 2019 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT WOOD AND SOUTHWESTERN LUCAS COUNTIES OVER THE NEXT HOUR... At 344 PM EDT, strong thunderstorms were clustered near Weston in Henry County, or 10 miles west of Bowling Green. These storms are moving east around 25 mph. Winds in excess of 30 mph and pea size hail are possible with these storms. These storms will move east into Wood and southern Lucas County over the next half hour. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for northwestern Ohio. Locations impacted include... Bowling Green, Fostoria, Swanton, Perrysburg, Rossford, Waterville, Northwood, Whitehouse, North Baltimore, Holland, Weston, Maumee, Walbridge, Pemberville, Millbury, Haskins, Luckey, Bradner and Grand Rapids. LAT...LON 4160 8388 4162 8342 4117 8342 4117 8388 TIME...MOT...LOC 1944Z 180DEG 0KT 4139 8384 Jamison
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 3:38 AM EDT | Special Weather Statement | CLE | Hancock | 67 min |
| Aug 18, 4:04 AM EDT | Special Weather Statement | CLE | Sandusky, Seneca | 41 min |
| Aug 18, 4:37 AM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron, Ottawa, Sandusky, Seneca | 38 min |
| Aug 18, 4:49 AM EDT | Special Marine Warning | CLE | 40 min | |
| Aug 18, 5:12 AM EDT | Special Weather Statement | CLE | Lorain | 48 min |
| Aug 18, 5:48 AM EDT | Special Weather Statement | CLE | Cuyahoga | 57 min |
| Aug 18, 5:55 AM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lorain, Medina, Summit | 50 min |
| Aug 18, 6:08 AM EDT | Special Marine Warning | CLE | 52 min | |
| Aug 18, 6:21 AM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga, Lake, Portage, Summit | 39 min |
| Aug 18, 6:38 AM EDT | Special Marine Warning | CLE | 67 min | |
| Aug 18, 6:50 AM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Geauga, Lake | 55 min |
| Aug 18, 7:27 AM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 63 min |
| Aug 18, 7:33 AM EDT | Special Marine Warning | CLE | 57 min | |
| Aug 18, 9:15 AM EDT | Special Weather Statement | CLE | Wood | 45 min |
| Aug 18, 9:39 AM EDT | Severe Thunderstorm Warning | CLE | Hancock, Sandusky, Seneca, Wood | 51 min |
| Aug 18, 10:17 AM EDT | Severe Thunderstorm Warning | CLE | Sandusky, Seneca | 43 min |
| Aug 18, 10:48 AM EDT | Special Weather Statement | CLE | Erie, Huron | 42 min |
| Aug 18, 10:54 AM EDT | Special Marine Warning | CLE | 51 min | |
| Aug 18, 1:04 PM EDT | Special Weather Statement | CLE | Lucas | 56 min |
| Aug 18, 1:57 PM EDT | Severe Thunderstorm Warning | CLE | Lucas | 43 min |
| Aug 18, 3:06 PM EDT | Special Marine Warning | CLE | 65 min | |
| Aug 18, 3:48 PM EDT | Special Weather Statement | CLE | Wood | 27 min |
| Aug 18, 4:08 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Wood | 28 min |
| Aug 18, 4:09 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Geauga | 81 min |
| Aug 18, 5:29 PM EDT | Severe Thunderstorm Warning | CLE | Medina | 31 min |
| Aug 18, 5:33 PM EDT | Severe Thunderstorm Warning | CLE | Stark, Summit, Wayne | 42 min |
| Aug 18, 5:34 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 41 min |
| Aug 18, 5:37 PM EDT | Severe Thunderstorm Warning | CLE | Geauga, Portage | 23 min |
| Aug 18, 5:48 PM EDT | Areal Flood Advisory | CLE | Ashtabula, Trumbull | 4 hr |
| Aug 18, 5:53 PM EDT | Special Weather Statement | CLE | Summit | 22 min |
| Aug 18, 6:03 PM EDT | Severe Thunderstorm Warning | CLE | Portage, Summit | 57 min |
| Aug 18, 6:15 PM EDT | Special Weather Statement | CLE | Stark | 45 min |
| Aug 18, 6:38 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 67 min |
| Aug 18, 6:56 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 36 min |
| Aug 18, 7:08 PM EDT | Areal Flood Advisory | CLE | Mahoning, Trumbull | 4 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.